- This topic is empty.
August 1, 2012 at 6:24 pm #20520Mrs_RasParticipant
Gary saw the oncologist yesterday. His onc said having the Ipi doesn’t rule him out from the IL-2, the onc @ UVA said he wasn’t sure how Gary would feel after having the Ipi, that’s why his onc said what he did. Gary is going forward with the Ipi. He has to do chemo-education tomorrow, have a head CT Friday and the first Ipi treatment starts next Friday.
Gary is in a lot more pain now. Anything that even touches the nodules causes a lot of pain and he has over 150 of them. The area on his chest is larger, that one and a lot of the nodules on his leg are now larger and red around the edges. We are both praying the Ipi helps!August 1, 2012 at 7:40 pm #55729
Well Yervoy (IPI) works slowly, so be sure to address the pain issues promptly, we had a webinar on pain control you might want to look at. I’m happy they clarified that, but why are they unsure about side affects? This drug has been around long enough to know how people respond and with what side affects. The main one to worry about is diahrea (which I can never spell) and making sure that it is addressed promptly. Most people function fine with Yervoy, going to work, etc. I hope things go smoothly for you both.August 1, 2012 at 9:25 pm #55730Mrs_RasParticipant Hi Catherine,
It’s not that they aren’t sure about what side effects he’ll have it’s the extent of the side effects he may have. He had extreme side effects on both Temodar and Zelboraf. Because of that, the onc @ UVA said doing IL-2 is dependent on how he feels after the Ipi treatment if it doesn’t work. We have talked to his onc about the pain, he said it’s a combination of him still healing from the surgery, the lymphedema and the cancer growing. The only thing he said can be done right now for the pain is for Gary to stay on the Vicodin or Percocet.August 1, 2012 at 10:14 pm #55731
Then the levels of pain medicine should be kept up to a level that he isn’t feeling pain, once it breaks through it is harder to manage. And being in pain makes life unbearable, so this should be addressed. I hope the IPI is milder on is system than what he encountered with Zelboraf and temodar. Let us know..August 2, 2012 at 2:51 am #55732dkmcParticipant Hang in there my dear Tidewater melanoma fighter. For Don Ipi was soooooo much easier than interferon. muscle spasms toward the end(esp. in his hands) & fatigue. But not close to interferon side effect. Yes please make sure pain is addressed. May Ipi do its wonderful magic for Gary. Thinking about you all, KarenAugust 3, 2012 at 3:01 pm #55733 I think you meant IL2 and yes, Yervoy/IPI has far fewer toxic side affects for most. I hope he does well on it and his pain is relieved.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.